It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-02-2012, 05:47 PM   #1
Newbie
(male)
 
Join Date: Jan 2012
Location: Los Angeles, CA
Posts: 2
vesper79 HB User
Worried Sick about Lipitor Side Effects

Note sure what forum to post this in, as it relates to Lipitor, muscle weakness, panic attacks, and anxiety.

I am 33 years old, and have been told by my doctor that I have genetically high cholesterol, despite running regularly and eating well. Here are my current numbers:

CHOLESTEROL 339
TRIGLYCERIDE 158
HDL 36
LDL CALCULATED 271
CHOLESTEROL/HIGH DENSITY LIPOPROTEIN 9.4

My doctor prescribed 40/mg Lipitor once per day (a high dosage). So, I took the Lipitor for the first time; I only took 1 dosage. The next day, I wake up and feel fatigued. However, I run 3 miles, as was my routine. After running, I come home feeling more exhausted than I've ever felt, and collapse on the bed. I experience extreme and unusual muscle weakness. I read the Lipitor pamphelet, and it says if these symptoms occur, contact my doctor immediately. However, it is the weekend, and my doctor isn't around.

I begin reading about Lipitor side-effects on the Internet, and become terribly frightened, thinking I have rhabdomyolysis, MS, or ALS.

Over the course of this weekend, I suffer 2 panic attacks, and 2 trips to the emergency room. Each time, I was dismissed from the ER with a clean bill of health, and told to immediately discontinue the Lipitor. Finally, on Monday I see my doctor, and he says I am having panic attacks, but I most definitely do not have rhabdomyolysis, MS, or ALS. He prescribes anti-anxiety drug Celexa, which I have not yet taken.

Two weeks go by. I am still experiencing what I perceive as muscle fatigue and shakiness in my arms and legs. And I still have anxiety that the Lipitor triggered some kind of neuro-muscular disease, like MS, ALS, or chronic fatigue syndrome. Or perhaps the Lipitor altered my body chemistry in some way, that is still causing weakness.

Essentially, I am STILL experiencing muscle weakness, pins & needles, shakiness, and anxiety 2 weeks after taking the Lipitor.

I have a new job starting in 1 week, and am very worried the anxiety and muscle weakness will intefere with my ability to earn a living. My doctor has already written me off as an anxiety-case (although several of my blood test results were slightly abnormal, but "nothing to worry about").

What should I do? Should I see a Psychiatrist? A neurologist? Is it possible to cause long-term muscle weakness, fatigue, pins & needles, and shakiness, from just 1 dosage of 40/mg Lipitor? I know I sound crazy, but this has drastically affected my life, and interfering with my ability to function.

Any advice would be greatly appreciated, thanks.

 
Sponsors Lightbulb
   
Old 01-03-2012, 06:23 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2004
Posts: 537
jacal5 HB Userjacal5 HB User
Re: Worried Sick about Lipitor Side Effects

There are other cholesterol lowering agents you can try before Lipitor. Did your doctor suggest trying over the counter niacin or prescription Niaspan? You could also try red yeast rice, a natural statin. I would try Niaspan before Lipitor because Niaspan might raise your HDL cholesterol and lower your LDL. Lipitor doesn't raise HDL cholesterol, my Mom has been on 40 mg. daily Lipitor for several years and her HDL is still the same as yours, my Mom can't take Niaspan to raise her HDL because she is on blood thinners. Do you incorporate cholesterol lowering foods in your diet everyday, like oatmeal or oat bran ? Using fiber pills like Fibercon can help carry LDL out of your system. One problem with Lipitor is it takes the cholesterol out of your bloodstream and deposits it in your gall bladder, especially the first few years of taking it. Everyone I know who is taking Lipitor had their gall bladder removed, including my Mom.

Did your doctor give you the VAP test to test your LDL particle size? If your LDL is Type A (large particle), it's too large to stick in your arteries. My LDL is 170 so my doctor wanted to put me on Lipitor ten years ago but I refused. A few years after that, I learned about the VAP test, so I took it and it indicated my LDL was all large particle, so I never needed Lipitor anyway (my HDL is 78).

Good luck.

 
Old 01-04-2012, 01:50 PM   #3
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 1,338
rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
Re: Worried Sick about Lipitor Side Effects

Does high cholesterol and/or heart disease run in your family? You say you exercise and eat well. Exactly what is your diet? Do you eat a lot of carbs? Since you are having immediate side effects, I think you should stop taking it, however, I am not a doctor and you need to decide what's best for you. Please do some research about Dr. Duane Graveline. He's a former NASA astronaut and doctor and has some interesting studies done on statins and cholesterol.

Try not to panic about your cholesterol. You are young and healthy and I'm sure there's nothing much to worry about.

 
Old 02-25-2012, 08:30 AM   #4
Newbie
(female)
 
Join Date: Nov 2009
Posts: 8
Sethsmom44 HB User
Re: Worried Sick about Lipitor Side Effects

No wonder you are having anxiety and panic attacks, I'm terrified of medication and refuse to take statin drugs. Doctors are pushing these on people, and every other complaint you have they want to throw a pill at you too. If you take both the statin and the anxiety drug you'll be so jacked up you'll hardly recognize yourself. Your cholesterol is extremely high like mine is, mine is also genetic, but I am trying to tackle mine with natural supplements, mainly red yeast rice. Go in a health food store and ask what supplements they have for combating high cholesterol. Personally, I'd rather take my chances with the cholesterol than with the long term damage those statin drugs can do. Furthermore, I think they just bring down your total cholesterol number, which could bring down what good HDL you have too..? I'm not sure about that, but I suspect. That would be worse off for a person than leaving the HDL where it was. I hope all goes well for you on your new job, and with your treatment.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lipitor side Effects Lost_in_Time High Cholesterol 2 06-22-2006 02:02 PM
Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 04:33 AM
Lipitor & Other Statins - A Pain or A Gain? RC2000 High Cholesterol 3 07-22-2005 06:56 AM
Lipitor and elevated ck levels biglarry High Cholesterol 10 07-17-2005 03:57 PM
Lipitor Question..... Gigi101 High Cholesterol 4 03-18-2005 05:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Crestor
Lipitor
Niaspan
Pravachol
  Simvastatin Tricor
Vytorin
Zetia
Zocor




TOP THANKED CONTRIBUTORS



JJ (25), yackedar (24), jenj770 (13), ARIZONA73 (10), rudiraven (10), Titchou (5), phil58 (4), AussieBloke (4), ladybud (4), Lenin (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:14 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!